Alert archive / California / Wind Advisories in 2017
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 8, 2017, 3:15 AM PST. It took effect at Feb 8, 2017, 2:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 3:15 AM PST (11:15 UTC)
- In effect from
- Feb 8, 2017, 2:00 PM PST
- Expired
- Feb 9, 2017, 7:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
531 WWUS76 KSTO 081115 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 315 AM PST Wed Feb 8 2017 CAZ013>015-063-066-068-090000- /O.NEW.KSTO.WI.Y.0016.170208T2200Z-170210T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Alder Springs, Paradise, Chester, and Quincy 315 AM PST Wed Feb 8 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 4 PM PST Thursday. * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. STRONGEST WINDS EXPECTED THURSDAY MORNING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH IN THE VALLEY AND FOOTHILLS. LOCAL GUSTS 50 TO 70 MPH ACROSS HIGHER TERRAIN OF THE NORTHERN MOUNTAINS AND SOUTHERN CASCADE RANGE. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-064-067-069-090000- /O.NEW.KSTO.WI.Y.0016.170209T1200Z-170210T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Motherlode-West Slope Northern Sierra Nevada- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Lakeport, Grass Valley, Jackson, and Blue Canyon 315 AM PST Wed Feb 8 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 4 AM to 4 PM PST Thursday. * TIMING...Late tonight through Thursday afternoon. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH IN THE VALLEY AND FOOTHILLS. LOCAL GUSTS 50 TO 70 MPH ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
6 follow-up statements
131 WWUS76 KSTO 082318 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 318 PM PST Wed Feb 8 2017 CAZ013>015-063-066-068-100000- /O.CON.KSTO.WI.Y.0016.000000T0000Z-170210T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley- Western Plumas County/Lassen Park- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Alder Springs, Paradise, Chester, and Quincy 318 PM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. STRONGEST WINDS EXPECTED THURSDAY MORNING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 55 MPH IN THE VALLEY AND FOOTHILLS. LOCAL GUSTS 50 TO 70 MPH ACROSS HIGHER TERRAIN OF THE NORTHERN MOUNTAINS AND SOUTHERN CASCADE RANGE. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>018-064-067-069-100000- /O.CON.KSTO.WI.Y.0016.170209T1200Z-170210T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Clear Lake/Southern Lake County- Motherlode-West Slope Northern Sierra Nevada- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Lakeport, Grass Valley, Jackson, and Blue Canyon 318 PM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... * TIMING...Late tonight through Thursday afternoon. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS 40 TO 50 MPH IN THE VALLEY AND FOOTHILLS. LOCAL GUSTS 50 TO 70 MPH ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
598 WWUS76 KSTO 091327 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 527 AM PST Thu Feb 9 2017 ...Strong winds across northern California today... .A Pacific frontal system moving through northern California will bring gusty winds to most Norcal areas today. The stronger winds will shift from the northern Sacramento valley early this morning to the southern Sacramento valley by mid morning. Winds should start to decrease by late this afternoon and evening as the frontal system moves into the Sierra Cascade range. CAZ013>018-063-064-066>069-100000- /O.CON.KSTO.WI.Y.0016.000000T0000Z-170210T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 527 AM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds in the northern Sacramento valley and surrounding mountains early this morning. Stronger winds spreading southward to the southern Sacramento valley by mid morning. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH IN THE VALLEY AND FOOTHILLS. LOCAL GUSTS 50 TO 70 MPH ACROSS HIGHER TERRAIN OF THE NORTHERN MOUNTAINS AND SOUTHERN CASCADE RANGE. * IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
702 WWUS76 KSTO 091713 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 913 AM PST Thu Feb 9 2017 ...Strong winds across northern California today... .A Pacific frontal system moving through northern California will bring gusty winds to most Norcal areas today. The stronger winds will shift from the northern Sacramento valley early this morning to the southern Sacramento valley by mid morning. Winds should start to decrease by late this afternoon and evening as the frontal system moves into the Sierra Cascade range. CAZ013>018-063-064-066>069-100000- /O.CON.KSTO.WI.Y.0016.000000T0000Z-170210T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 913 AM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds in the northern Sacramento valley and surrounding mountains early this morning. Stronger winds spreading southward to the southern Sacramento valley by mid morning. * WINDS...South 25 to 35 mph with gusts to 45 mph in the valley and foothills. Local gusts 50 to 70 mph across higher terrain of the norhtern mountains and southen Cascade Range. * IMPACTS...Localized downed trees and power outages along with difficule driving conditions, especially for high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
486 WWUS76 KSTO 091932 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1132 AM PST Thu Feb 9 2017 ...Winds across northern California today... .A Pacific frontal system moving through northern California continues to bring gusty winds to portions NorCal areas today. Winds in the Central Valley are not as strong as originally advertised. Winds should start to decrease by late this afternoon and evening as the frontal system moves into the Sierra Cascade range. CAZ017-018-092045- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-170210T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 1132 AM PST Thu Feb 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory for the Delta and southern Sacramento Valley area. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013>016-063-064-066>069-100000- /O.CON.KSTO.WI.Y.0016.000000T0000Z-170210T0000Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 1132 AM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Strong winds in the northern Sacramento valley and surrounding mountains early this morning. Stronger winds spreading southward to the southern Sacramento valley by mid morning. * WINDS...South 20 to 30 mph with gusts to 40 mph in the valley and foothills. Local gusts 50 to 70 mph across higher terrain of the northern mountains and southern Cascade Range. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ JClapp
037 WWUS76 KSTO 092240 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 240 PM PST Thu Feb 9 2017 ...Winds across northern California today... .A Pacific frontal system moving through northern California continues to bring gusty winds to portions NorCal areas today. Winds in the Central Valley are not as strong as originally advertised. Winds should start to decrease by this evening as the frontal system moves into the Sierra Nevada. CAZ013>016-063-064-066>069-100300- /O.EXT.KSTO.WI.Y.0016.000000T0000Z-170210T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 240 PM PST Thu Feb 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING...Strong winds in the northern Sacramento valley and surrounding mountains early this morning. Stronger winds spreading southward to the southern Sacramento valley by mid morning. * WINDS...South 25 to 30 mph with gusts to 45 mph in the valley and foothills. Local gusts 50 to 70 mph across higher terrain of the northern mountains and southern Cascade Range. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ JClapp
131 WWUS76 KSTO 100306 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 706 PM PST Thu Feb 9 2017 ...Strong winds continue over the northern Sacramento Valley... .Strong south winds should continue for a couple of more hours over the northern Sacramento Valley. The winds are also resulting in a line of heavy showers and thunderstorms west to north of the Redding area. CAZ015-100500- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-170210T0300Z/ /O.NEW.KSTO.WI.Y.0017.170210T0306Z-170210T0500Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 706 PM PST Thu Feb 9 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * TIMING...Strong south winds continue in the northern Sacramento valley into the evening. * WINDS...South 20 to 30 mph with gusts to 45 mph. * IMPACTS...Localized downed trees and power outages along with difficult driving conditions, especially for high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph or greater are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ013-014-016-063-064-066>069-100415- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-170210T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 706 PM PST Thu Feb 9 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased except for isolated remote locations over the highest terrain. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:06 PM PST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 7, 9:06 PM PST, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 906 PM PST Tue Feb 7 2017 .Synopsis... Series of Pacific storms will bring periods of moderate to heavy precipitation with areas of breezy to gusty winds this week. Flooding concerns will continue into Saturday even after rain tapers off Friday. && .Discussion... A few scattered showers around the interior this evening otherwise conditions have been dry. A warm front off the coast will move into the region on Wednesday but some showers may increase later tonight over the region ahead of the front. The warm front lifts northward during the evening and some drying over the southern forecast area may occur. In general not a lot of precipitation is expected for the valley with the warm frontal rain but 2 to 3 inches of rain for the upslope areas will be possible through Thursday 12z ahead of the main front. Valley area's will have a chance for small rivers and streams to recede ahead of the next heavy band on Thursday. Winds look like they become strong again Wednesday evening over the north end of the valley and on Thursday further south as the main frontal band moves through. Snow will continue to be a none factor through Thursday with snow levels well above pass levels. .Previous Discussion... Changes to this afternoon's forecast package include upgrading the Areal Flood Watch to a Warning across our entire forecast area. There have already been multiple reports of flooded areas including creeks, streams and roadways along with reports of landslides in our area. Additional periods of heavy rain will arrive on Wednesday then again Thursday into Friday. Because rivers and streams area already rising...we expect flooding hazards to persist for the rest of the week even after rain subsides. The CA-NV River Forecast Center (cnrfc.noaa.gov) increased their forecast for precipitation amounts today. Wednesday no longer looks like much of a break from the wet pattern and we will see periods of moderate to heavy rain tomorrow across the valley and into the Sierra. Keep in mind that snow levels are very high now, above 8000 feet, and will stay elevated for much of Thursday. Additional precipitation amounts for Tonight through Friday are forecast to be 1-4 inches in the valley and 4-10 inches along the western Sierra slopes. As for winds, the next breezy to locally gusty day will be on Thursday. Strongest winds with gusts 30 to 40 mph will be in the Northern Sacramento Valley north of Chico. We also expect gusty winds over the Sierra crest at approximately 45 to 60 mph. However, with saturated soils, it won't take much wind to cause downed trees and possible power outages this week. Sometime Thursday night into Friday morning, snow levels are expected to go below pass levels again at 5000-6000 feet. Motorists should be prepared for winter travel over the Sierra once more by Friday. Another possibility for Friday is the chance for thunderstorms in the valley and surrounding foothills as the last major storm wave moves through our region. Stay tuned to the forecast and be prepared for the wet weather. JBB && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) The last in a series of storms quickly exits early Saturday. A few lingering showers are possible over the Sierra in the morning, but overall the precipitation should be over. Increasing sun and dry conditions are expected over most of the area for Saturday. Increasingly dry and warm weather is expected early next week as upper level ridging dominates. Extended models are suggesting the ridge will not linger, with hints of a wet system returning by Thursday. EK && .AVIATION... The main band of precipitation has shifted southward with VFR/MVFR conditions across valley TAF sites. Rain activity slowly decreasing over the mountains, generally south of Lake Tahoe, with IFR/LIFR conditions. Another band of precipitation will move through after 12Z Wednesday with widespread MVFR/IFR conditions possible across the Valley. Southerly winds will continue to weaken overnight. Gusts 20-25 kt will pick up mainly after 18Z Wednesday. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:00 AM PST | River Flood Warning | STO | Butte, Glenn | 15 hr |
| Feb 8, 2:52 PM PST | Winter Storm Warning | STO | 14 hr | |
| Feb 8, 3:16 PM PST | River Flood Warning | STO | Amador, El Dorado, Sacramento | 60 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.